Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 150, NWS Jacksonville, FL

June 24, 2001Nassau County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 24, 2001, 3:46 PM EDT for Nassau County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 24, 2001, 3:46 PM EDT (19:46 UTC)
Expired
Jun 24, 2001, 4:15 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 16 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 4:10 PM EDTThunderstorm WindFernandina Beach, FLLarge trees and power lines were blown down at South Fletcher and Sadler Rd.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 241946
SVRJAX
FLC089-242015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 PM EDT SUN JUN 24 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN NASSAU COUNTY IN NORTHEAST FLORIDA

* UNTIL 415 PM EDT

* AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES NORTH OF FERNANDINA
  BEACH...MOVING SOUTHEAST AT 10 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.


$$

ZIBURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:18 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 24, 2:18 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EDT SUN JUN 24 2001

CURRENTLY...ISOLATED THUNDERSTORMS ARE MOVING EAST ACROSS FLAGLER
COUNTY. ALSO THUNDERSTORMS HAVE DEVELOPED ALONG A SEA BREEZE OVER
COASTAL GEORGIA WHERE THE WESTERLY FLOW WILL TRANSPORT THEM BACK TO
THE COAST. THE SHARP DWPT GRADIENT DEFINES THE FRONT...LOCATED FROM
N OF SSI TO E OF LAKE CITY WHERE A COOP SITE REPORTS A DWPT OF
66...THEN TO CTY.

LOOKING FOR THE FRONT TO STALL BY THIS EVENING THEN SLIDE TO N
FLORIDA ON MONDAY BEFORE DISSIPATING. ON TUESDAY A STRONGER
SOUTHERLY FLOW ALOFT PUMPS IN MORE MOISTURE AND A SURFACE RIDGE
STRENGTHENS TO THE NORTH CREATING AN EAST-SOUTHEAST FLOW THAT WILL
CONTINUE INTO THE EXTENDED PERIOD. MEANWHILE THE CUT-OFF LOW ALOFT
DIVES SOUTHWARD INTO N GEORGIA AND MEANDERS SOME BEFORE RETROGRADING
TO OK BY NEXT WEEKEND. THIS SPELLS GREATER THAN NORMAL PRECIP FROM
MIDDLE OF WEEK ONWARD.

WILL CONTINUE 30% S OF GNV-SGJ AND ALONG COAST TONIGHT. ON MONDAY...
CONVECTION WILL FIRE INITIALLY ALONG SEA BREEZES OVER INTERIOR FL
AND MOVE TO E COAST. WILL GO WITH 30%-40% EXCEPT 20% IN NWRN GA
COUNTIES. A STRONGER SELY FLOW ON TUESDAY WILL RETARD THE W COAST
SEA BREEZE UNTIL LATE AND THE ACTION SHOULD OCCUR A LITTLE FARTHER
INLAND.

MARINE...WILL CONTINUE VARIABLE WINDS INTO MONDAY THEN SOUTHEAST ON
TUESDAY. NO HIGHLIGHTS.

PRELIM
AMG 64/88/65/89 -224
SSI 68/84/69/84 2223
JAX 66/90/67/88 2234
GNV 65/90/65/90 1324 28

.JAX...
FL...NONE.
GA...NONE.

TRABERT/ZIBURA

In the hours before

Special weather statement, Jun 24, 10:00 AM EDT, 5 hours 46 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-241700-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EDT SUN JUN 24 2001

...SCATTERED AFTERNOON THUNDERSTORMS EXPECTED ACROSS COASTAL AREAS
AND INLAND NORTHEAST FLORIDA...

SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH THE
SEABREEZE FRONT OVER COASTAL COUNTIES...MAINLY FLAGLER AND ST JOHNS.
SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS INLAND AREAS OF
NORTHEAST FLORIDA...MAINLY SOUTH OF INTERSTATE 10.  ELSEWHERE
THUNDERSTORM ACTIVITY SHOULD REMAIN ISOLATED.

THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING...HEAVY
DOWNPOURS...AND STRONG GUSTY WINDS. MOST OF THE STORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LEVELS...AND SPOTTER ACTIVATION IS NOT
ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZIBURA

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.